Pain Home > Tylenol with Codeine Overdose

Treatment for a Tylenol with Codeine Overdose

Early treatment after a Tylenol with Codeine overdose is essential. If the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing Tylenol with Codeine. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the codeine component of the drug. A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and can help prevent liver damage due to this component of Tylenol with Codeine.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Sometimes, liver transplantation is necessary if severe liver damage has occurred.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Tylenol with Codeine.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.